MAUDE Adverse Event Report: ARTHREX, INC. PIN DRIVER ATTACHMENT, 0-3.2MM; POWERED SURG ORTHOPEDIC INSTR

ARTHREX, INC. PIN DRIVER ATTACHMENT, 0-3.2MM; POWERED SURG ORTHOPEDIC INSTR
Model Number PIN DRIVER ATTACHMENT, 0-3.2MM
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the device has metal abrasion.There was no harm for patient, operator or third party reported.No further information received.Update 04-may-2023 (b)(6): further information revealed that this incident occurred during an osteosynthesis for radial head and crown process fracture at the left elbow.The metal abrasion occurred from the clamping fixture for kirschner wires.Clearly visible metal particles fell into the surgical site, but these could be completely removed macroscopically by mechanical cleaning/rinsing.Apart from the slight prolongation of the operating time (less than 15 minutes), there were no damage/negative consequences for the patient.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.Update 05-may-2023 (b)(6): further information revealed, that the surgeon was not aware at this time that the particles are metal abrasions.The surgeon thought the particles were dried blood, but the surgical site was rinsed out to make sure nothing remained in the patient.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.Complaint is confirmed.Event description: it was reported that the device has metal abrasion.Further information revealed that this incident occurred during an osteosynthesis for radial head and crown process fracture at the left elbow.The metal abrasion occurred from the clamping fixture for kirschner wires.Clearly visible metal particles fell into the surgical site, but these could be completely removed macroscopically by mechanical cleaning/rinsing.Apart from the slight prolongation of the operating time (less than 15 minutes), there were no damage/negative consequences for the patient.The reported event was confirmed.The manufacturers evaluation revealed damages at two axial bearings in the shaft which caused the metal abrasion.Furthermore, a spring which holds the pin has slipped out of position.The most likely cause of this condition can be too much load during use.

Brand Name
PIN DRIVER ATTACHMENT, 0-3.2MM
Common Device Name
POWERED SURG ORTHOPEDIC INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key17017770
Report Number1220246-2023-06800
Device Sequence Number17934195
Product Code HWE
UDI-Device Identifier00888867102163
UDI-Public00888867102163
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 10/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPIN DRIVER ATTACHMENT, 0-3.2MM
Device Catalogue NumberAR-400PD
Device Lot Number10297647
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/04/2023
Supplement Date Received by Manufacturer09/25/2023
Initial Report FDA Received Date05/30/2023
Supplement Report FDA Received Date10/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/08/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown